Alert archive / Illinois / Areal Flood Warnings in 2008

Areal Flood Warning 9, NWS Lincoln, IL

June 4, 2008Scott County, Illinois

NWS Lincoln, IL issued this areal flood warning at Jun 4, 2008, 6:50 PM CDT for Scott County, Illinois. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2008, 6:50 PM CDT (23:50 UTC)
Expired
Jun 5, 2008, 6:45 AM CDT
In force
12 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

County Scott County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
176 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this areal flood warning went out at Jun 4, 6:36 PM CDT, 14 minutes earlier.

Area forecast discussion, Jun 4, 6:36 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
636 PM CDT WED JUN 4 2008

.DISCUSSION...
ISSUED 352 PM CDT WED JUN 4 2008

SHORT TERM...THIS WILL BE A VERY BRIEF DISCUSSION SINCE FORECAST
DUTIES WERE INHERITED THIS AFTERNOON BY THE CHICAGO OFFICE DUE TO
COMMUNICATIONS FAILURES AFFECTING THE LINCOLN OFFICE. MOST OF THE
TIME HAS BEEN SPENT CATCHING UP.

SURFACE BOUNDARY STRETCHING ACROSS NORTHERN ILLINOIS HAS CONTINUED
TO SERVE AS A FOCUS FOR CONVECTION. STORMS THIS AFTERNOON HAVE
MOVED EAST OF THE AREA FOR THE TIME BEING...THOUGH ADDITIONAL
DEVELOPMENT IS POSSIBLE THIS EVENING. FLASH FLOOD WATCH WILL COVER
ANY ADDITIONAL RAINFALL IN AREAS THAT HAVE ALREADY RECEIVED TOO
MUCH.  THIS BOUNDARY CONTINUES TO PUSH NORTH TOMORROW AS A SURFACE
LOW MOVES INTO NEBRASKA. PRECIP CHANCES DECREASE BUT TEMPERATURES
AND HUMIDITY WILL BE ON THE RISE AS THE BOUNDARY MOVES OUT OF THE
AREA. FRIDAY MIGHT NOT FEEL QUITE AS WARM BUT WINDS WILL PICK UP
QUITE A BIT.

LONG TERM...CLOSELY FOLLOWED HPC GUIDANCE.

LENNING

&&

.AVIATION...
ISSUED 636 PM CDT WED JUN 4 2008

A WARM FRONT HAS LIFTED INTO NORTHERN ILLINOIS EARLY THIS EVENING.
THIS FRONT WILL BE THE PRIMARY FOCUS FOR SHOWERS/STORMS TONIGHT.
HOWEVER...A FEW HOURS OF PRECIPITATION ARE POSSIBLE TO THE SOUTH
OF THE WARM FRONT THIS EVENING...ESPECIALLY ACROSS KPIA/KBMI/KCMI
TERMINALS. OTHERWISE...VFR CONDITIONS WILL BE PREDOMINANT THROUGH
THE 00Z TAF PERIOD.

BAK
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM CDT THIS EVENING FOR ILZ027-029-
031-036>038-040>057-061.

&&
Hazardous weather outlook, Jun 4, 4:20 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
420 PM CDT WED JUN 4 2008

ILZ027-029-031-036>038-040>057-061-051215-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-
LOGAN-MACON-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
SANGAMON-SCHUYLER-SCOTT-SHELBY-TAZEWELL-VERMILION-WOODFORD-
420 PM CDT WED JUN 4 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING AS A WARM FRONT SLOWLY LIFTS
THROUGH NORTHERN ILLINOIS. HEAVY RAIN MAY CAUSE FLASH FLOODING...
ESPECIALLY IN AREAS THAT RECEIVED RAINFALL YESTERDAY. SOME OF THE
STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH
LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE
POSSIBLE.

.DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL TRIGGER THUNDERSTORMS FRIDAY AFTERNOON THROUGH
SATURDAY MORNING. SOME STORMS MAY REACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM.

ILZ028-030-051215-
MARSHALL-STARK-
420 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED THIS EVENING AS A WARM FRONT SLOWLY LIFTS
THROUGH NORTHERN ILLINOIS. SOME OF THE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING
WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL TRIGGER THUNDERSTORMS FRIDAY AFTERNOON THROUGH
SATURDAY MORNING. SOME STORMS MAY REACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM.

ILZ062-063-066>068-071>073-051215-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
420 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A WARM FRONT
SLOWLY LIFTS THROUGH NORTHERN ILLINOIS. SOME OF THE STORMS WILL
HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER...WITH LARGE HAIL AND
DAMAGING WINDS.

.DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL TRIGGER THUNDERSTORMS FRIDAY AFTERNOON THROUGH
SATURDAY MORNING. SOME STORMS MAY REACH SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM.

In the hours before

Local storm report, Jun 4, 2:02 PM CDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
202 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             EFFINGHAM               39.12N 88.55W
06/04/2008  M1.00 INCH       EFFINGHAM          IL   NWS EMPLOYEE

&&

CMOTT
Local storm report, Jun 4, 2:59 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
259 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     HAIL             TOLEDO                  39.27N 88.24W
06/04/2008  E1.00 INCH       CUMBERLAND         IL   LAW ENFORCEMENT

            FROM COUNTY SHERIFF

&&
Local storm report, Jun 4, 5:27 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
ISSUED BY NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
527 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLOOD            ARGENTA                 39.99N 88.82W
06/04/2008                   MACON              IL   EMERGENCY MNGR

            150 TO 200 BASEMENTS FLOODED. 20 HOMES WITH LIVING
            QUARTERS FLOODED. RED CROSS SHELTER SET UP AT ARGENTA
            H.S.

0500 PM     FLOOD            LINCOLN                 40.15N 89.37W
06/04/2008                   LOGAN              IL   EMERGENCY MNGR

            NUMEROUS ROADS FLOODED ACROSS THE CO.

0500 PM     FLOOD            LAWNDALE                40.22N 89.28W
06/04/2008                   LOGAN              IL   EMERGENCY MNGR

            6 TO 10 HOMES THREATENED BY WATERS OF SALT CR.

&&

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:10 PM CDTSevere Thunderstorm WarningILXMorgan, Scott65 min
Jun 3, 7:31 PM CDTSevere Thunderstorm WarningILXCass, Menard59 min
Jun 3, 7:33 PM CDTTornado WarningILXMorgan, Scott42 min
Jun 3, 7:41 PM CDTSevere Thunderstorm WarningILXMacon, Sangamon64 min
Jun 3, 8:05 PM CDTTornado WarningILXChristian, Macon40 min
Jun 3, 8:10 PM CDTTornado WarningILXMorgan, Sangamon50 min
Jun 3, 8:27 PM CDTSevere Thunderstorm WarningILXLogan, Mason, Menard, Sangamon48 min
Jun 3, 8:42 PM CDTFlash Flood WarningILXCass, Logan, Mason, Menard, Morgan, Sangamon and 1 more6 hr
Jun 3, 8:43 PM CDTTornado WarningILXDeWitt, Macon, Piatt47 min
Jun 3, 8:45 PM CDTSevere Thunderstorm WarningILXChampaign60 min
Jun 3, 8:47 PM CDTSevere Thunderstorm WarningILXLogan, Mason, Tazewell58 min
Jun 3, 8:56 PM CDTTornado WarningILXSangamon49 min
Jun 3, 9:09 PM CDTFlash Flood WarningILXMorgan, Scott6 hr
Jun 3, 9:15 PM CDTSevere Thunderstorm WarningILXLogan, Sangamon40 min
Jun 3, 9:19 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Piatt56 min
Jun 3, 9:23 PM CDTFlash Flood WarningILXChristian, DeWitt, Logan, McLean, Macon, Piatt and 1 more6 hr
Jun 3, 9:24 PM CDTTornado WarningILXChampaign, Piatt51 min
Jun 3, 9:30 PM CDTSevere Thunderstorm WarningILXSangamon60 min
Jun 3, 9:38 PM CDTTornado WarningILXChristian, Macon, Sangamon42 min
Jun 3, 9:45 PM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford45 min
Jun 3, 10:11 PM CDTFlash Flood WarningILXChampaign, Vermilion6 hr
Jun 3, 10:25 PM CDTFlash Flood WarningILXFulton, Knox, Peoria3 hr
Jun 3, 10:25 PM CDTSevere Thunderstorm WarningILXChristian, Sangamon65 min
Jun 3, 10:54 PM CDTSevere Thunderstorm WarningILXChampaign, Douglas, Edgar, Vermilion51 min
Jun 3, 10:57 PM CDTSevere Thunderstorm WarningILXChristian, Shelby63 min
Jun 3, 11:41 PM CDTFlash Flood WarningILXChampaign, Douglas, Edgar, Vermilion6 hr
Jun 4, 12:20 AM CDTSevere Thunderstorm WarningILXDouglas29 min
Jun 4, 12:21 AM CDTFlash Flood WarningILXColes, Douglas, Edgar4 hr
Jun 4, 12:33 AM CDTSevere Thunderstorm WarningILXEdgar42 min
Jun 4, 1:18 AM CDTSevere Thunderstorm WarningILXLogan42 min
Jun 4, 1:20 AM CDTFlash Flood WarningILXLogan, McLean, Mason, Tazewell2 hr
Jun 4, 2:26 AM CDTSevere Thunderstorm WarningILXChampaign, Vermilion49 min
Jun 4, 2:54 AM CDTAreal Flood WarningILXScott14 hr
Jun 4, 3:35 AM CDTAreal Flood WarningILXDeWitt, Logan, Macon, Piatt14 hr
Jun 4, 4:17 AM CDTAreal Flood WarningILXChampaign, Coles, Douglas, Edgar, Vermilion26 hr
Jun 4, 5:32 AM CDTSevere Thunderstorm WarningILXClark, Crawford16 min
Jun 4, 12:36 PM CDTRiver Flood WarningILXChampaign, Coles, Douglas, Edgar, Mason, Menard and 1 more62 hr
Jun 4, 1:51 PM CDTSevere Thunderstorm WarningILXCumberland, Effingham, Jasper24 min
Jun 4, 2:16 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Cumberland, Jasper29 min
Jun 4, 2:28 PM CDTRiver Flood WarningILXVermilion32 hr
Jun 4, 2:31 PM CDTRiver Flood WarningILXSangamon8 days
Jun 4, 4:54 PM CDTRiver Flood WarningILXLawrence, Scott15 days
Jun 4, 5:07 PM CDTRiver Flood WarningILXClay, DeWitt, Logan, Macon, Piatt, Richland12 days
Jun 4, 5:36 PM CDTRiver Flood WarningILXChampaign, Coles, Crawford, Douglas, Edgar, Jasper and 1 more9 days
Jun 4, 6:46 PM CDTAreal Flood WarningILXDeWitt, Logan, Macon, Piatt12 hr
Jun 4, 6:50 PM CDTAreal Flood WarningILXScott12 hr

Nearby

Areal Flood Warnings in Illinois, 2008Every areal flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.